MAUDE Adverse Event Report: BIOMET 3I LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 1MM(H); DENTAL ABUTMENT

BIOMET 3I LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 1MM(H); DENTAL ABUTMENT
Catalog Number LPC441U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A1: patient identifier: unknown / not provided.D10: concomitant medical product: lpc442u, low profile one-piece abutment 4.1mm(d) x 2mm(h), lot: 2022091447.
 
Event or Problem Description
It was reported that 2 abutments fractured at the screw of the abutments at tooth sites 25-26, discovered at annual revision.Both abutments were removed.Proceeding was completed with another abutments.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Zimvie received one (1) lpc441u, (low profile one-piece abutment 4.1mm(d) x 1mm(h)) for evaluation.Visual evaluation was performed, there was signs of use.The abutments screw was not fractured.The abutment had a fractured screw in its top end.Dhr review was completed for the subject lot number 2023020002.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2023020002 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : functional : fracture : screw.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was the torque applied during placement/ seating exceeds recommended value.Therefore, based on the available information, a device malfunction did occur.A retention screw was fractured inside the abutment top end.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.

Brand Name
LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 1MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key20236631
Report Number0001038806-2024-02063
Device Sequence Number8089611
Product Code NHA
UDI-Device Identifier00844868020950
UDI-Public(01)00844868020950(17)280206(10)2023020002
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K092341
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberLPC441U
Device Lot Number2023020002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT ; DENTAL IMPLANT
Patient Age68 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic